Alert archive / Nevada / Wind Advisories in 2015
Wind Advisory 4, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Apr 4, 2015, 1:20 PM PDT for Nye County, White Pine County, Nevada. It took effect at Apr 5, 2015, 11:00 AM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2015, 1:20 PM PDT (20:20 UTC)
- In effect from
- Apr 5, 2015, 11:00 AM PDT
- Expired
- Apr 5, 2015, 6:00 PM PDT
- In force
- 7 hr
- Issued by
- NWS Elko, NV
Counties Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 242 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 8.3 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2932 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 324 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
669 WWUS75 KLKN 042020 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 120 PM PDT SAT APR 4 2015 ...STRONG SOUTHWEST WINDS SUNDAY AFTERNOON AND EVENING... .A STRONG PACIFIC STORM SYSTEM WILL ARRIVE IN NORTHERN CALIFORNIA SUNDAY AFTERNOON. STRONG SURFACE LOW PRESSURE WILL DEVELOP OVER THE SALT FLATS OF WESTERN UTAH BY 5 PM. IN RESPONSE TO THESE FEATURES...STRONG SOUTHWEST WINDS ARE EXPECTED SUNDAY AFTERNOON AND EARLY EVENING. WINDS WILL GRADUALLY DIMINISH SUNDAY NIGHT. NVZ035-041-051200- /O.NEW.KLKN.WI.Y.0004.150405T1800Z-150406T0300Z/ WHITE PINE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...DUCKWATER...CURRANT SUMMIT 120 PM PDT SAT APR 4 2015 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT SUNDAY. * WINDS...SOUTHWEST AT 25 TO 35 MPH. GUSTS OF 45 MPH ARE LIKELY. HIGHER GUSTS UP TO 55 MPH ARE POSSIBLE ON PASSES AND SUMMITS. * TIMING...THE STRONGEST WINDS ARE EXPECTED SUNDAY AFTERNOON. * LOCATIONS INCLUDE: DUCKWATER...CURRANT SUMMIT...ELY... MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK * IMPACTS...STRONG AND GUSTY WINDS WILL MAKE TRAVEL DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. TRAVEL ALONG U.S. HIGHWAYS 6...50...AND 93 WILL BE IMPACTED. AREAS OF BLOWING DUST ARE LIKELY...LOCALLY REDUCING VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TURNER
3 follow-up statements
704 WWUS75 KLKN 051012 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 312 AM PDT SUN APR 5 2015 NVZ035-041-060300- /O.CON.KLKN.WI.Y.0004.150405T1800Z-150406T0300Z/ WHITE PINE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...DUCKWATER...CURRANT SUMMIT 312 AM PDT SUN APR 5 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING. * WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 45 MPH IN MOST AREAS. GUSTS TO 55 MPH ARE POSSIBLE ON PASSES AND SUMMITS. * TIMING...WINDS WILL BECOME GUSTY IN MOST AREAS BY THE MID TO LATE MORNING HOURS AND REMAIN STRONG THROUGH THE AFTERNOON. * LOCATIONS INCLUDE: DUCKWATER...CURRANT SUMMIT...ELY... MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK * IMPACTS...WINDY CONDITIONS TODAY ARE EXPECTED TO RESULT IN AREAS OF BLOWING DUST ACROSS MUCH OF THE REGION. HIGH PROFILE VEHICLES MAY ALSO FIND TRAVEL CHALLENGING FROM MID MORNING THROUGH THE EARLY EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JR
042 WWUS75 KLKN 052203 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 303 PM PDT SUN APR 5 2015 ...GUSTY WINDS THROUGH THIS EVENING... .A PACIFIC COLD FRONT WILL GENERATE GUSTY WINDS AS IT CROSSES THE AREA THIS EVENING. WINDS WILL DIMINISH OVERNIGHT. NVZ035-041-060300- /O.CON.KLKN.WI.Y.0004.000000T0000Z-150406T0300Z/ WHITE PINE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...DUCKWATER...CURRANT SUMMIT 303 PM PDT SUN APR 5 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 45 MPH IN MOST AREAS. GUSTS TO 55 MPH ARE POSSIBLE ON PASSES AND SUMMITS. * TIMING...WINDS WILL REMAIN GUSTY IN MOST AREAS INTO THIS EVENING. * LOCATIONS INCLUDE: DUCKWATER...CURRANT SUMMIT...ELY... MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK * IMPACTS...WINDY CONDITIONS THIS EVENING ARE EXPECTED TO RESULT IN AREAS OF BLOWING DUST ACROSS MUCH OF THE REGION. HIGH PROFILE VEHICLES MAY ALSO FIND TRAVEL CHALLENGING INTO THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RCM
195 WWUS75 KLKN 060059 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 559 PM PDT SUN APR 5 2015 NVZ035-041-060200- /O.EXT.KLKN.WI.Y.0004.000000T0000Z-150406T0100Z/ WHITE PINE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...DUCKWATER...CURRANT SUMMIT 559 PM PDT SUN APR 5 2015 ...WIND ADVISORY CANCELLED... THE WIND ADVISORY HAS BEEN CANCELLLED. WINDS HAVE DIMINISHED. && $$ RCM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Apr 4, 10:02 AM PDT, 3 hours 18 minutes earlier.
Area forecast discussion, Apr 4, 10:02 AM PDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 1002 AM PDT SAT APR 4 2015 .SYNOPSIS...A STORM SYSTEM CENTERED OFF THE PACIFIC NORTHWEST COAST WILL BRING BREEZY TO WINDY CONDITIONS TODAY AND SUNDAY ALONG WITH A FEW SHOWERS TO NORTHWEST NEVADA. THIS STORM WILL BRING RAIN AND SNOW TO THE REGION LATE TUESDAY AND WEDNESDAY AS IT TREKS ACROSS THE SILVER STATE. && .UPDATE...UPDATED FORECAST TO REDUCE CLOUD COVER ACROSS NORTHERN NEVADA THROUGH THIS AFTERNOON. BT && .PREV DISCUSSION... /ISSUED AT 444 AM / SYNOPSIS...A STORM SYSTEM CENTERED OFF THE PACIFIC NORTHWEST COAST WILL BRING BREEZY TO WINDY CONDITIONS TODAY AND SUNDAY ALONG WITH A FEW SHOWERS TO NORTHWEST NEVADA. THIS STORM WILL BRING RAIN AND SNOW TO THE REGION LATE TUESDAY AND WEDNESDAY AS IT TREKS ACROSS THE SILVER STATE. SHORT TERM...TODAY THROUGH MONDAY. DEEP UPPER LOW OFF THE PACIFIC NORTHWEST COAST WILL BRING A FEW SHOWERS TO FAR NORTHWEST NV TODAY AND SUNDAY. WARM SOUTHWEST FLOW AHEAD OF THIS SYSTEM WILL CAUSE TEMPERATURES TO CLIMB INTO THE 60S THIS AFTERNOON. WINDS WILL ALSO BECOME BREEZY OUT THE THE SOUTHWEST THIS AFTERNOON, WITH SPEEDS IN THE 15 TO 25 MPH RANGE. AS THIS SYSTEM DROPS FURTHER SOUTH ALONG THE PACIFIC NORTHWEST COAST ON SUNDAY COOLER AIR WILL BEGIN TO FILTER INTO THE REGION WITH TEMPERATURES 8 TO 10 DEGREES COOLER OVER NORTHWEST NEVADA TO LITTLE CHANGE OVER EAST CENTRAL NV. WINDS WILL INCREASE ON SUNDAY WITH SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS APPROACHING 45 MPH OVER HIGHER TERRAIN AND PASSES. FAIRLY QUITE DAY WEATHERWISE ON MONDAY AS PRESSURE GRADIENTS LESSEN AS LOW CONTINUES TO DROP DOWN THE COAST RESULTING IN MUCH LESS WIND. MODELS ARE ONLY SHOWING SOME ISOLATED SHOWER ACTIVITY ACROSS NORTHEAST NV. TEMPERATURES WILL CONTINUE TO DECREASE AS COOLER AIR CONTINUES TO FILTER INTO THE AREA. LONG TERM...MONDAY NIGHT THROUGH THURSDAY. MODELS CONTINUE TO IMPROVE WITH TIMING AND TRACK OF AN UPPER LEVEL LOW THAT WILL BE CENTERED JUST OFF THE NORTHERN CA COAST MONDAY NIGHT...WHICH MOVES INLAND OVER NORTHERN CA BY TUESDAY EVENING...BEFORE CENTERING OVER NORTHERN AND CENTRAL NV TUESDAY NIGHT. NOT EXPECTING MUCH IF ANY PRECIPITATION MONDAY NIGHT INTO EARLY TUESDAY ACROSS THE CWA AHEAD OF THE APPROACHING SYSTEM. MAIN IMPACTS OF THE LOW ARE EXPECTED TO BEGIN OVER WESTERN PORTIONS OF THE CWA TUESDAY AFTERNOON WITH VALLEY RAINS CHANGING TO SNOW BY THE EVENING AS COOLER AND WETTER AIR MOVES WEST TO EAST ACROSS NORTHERN AND CENTRAL NEVADA. TUESDAY NIGHT INTO WEDNESDAY H7 TEMPS COOL BELOW -7C ACROSS THE REGION...WITH ALL PRECIPITATION EXPECTED TO BE SNOW. MODELS ARE IN GOOD GENERAL AGREEMENT WITH STORM TOTAL QPF AMOUNTS TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING. HOWEVER WITH THE LATEST MODEL RUNS THE QPF RANGE HAS INCREASED BY A TENTH OF AN INCH ON THE UPPER END OF THE SCALE WHICH NOW IS .1 TO .5 INCHES OF QPF WHEN COMPARED TO YESTERDAYS GUIDANCE. GIVEN THE NEWER/HIGHER QPF RANGE...MOST VALLEY LOCATIONS CAN NOW EXPECT SOME BRIEF RAIN TUESDAY AFTERNOON...FOLLOWED BY 1-5 INCHES OF SNOW TUESDAY EVENING THROUGH WEDNESDAY NIGHT. SNOW SHOWERS TAPER OFF THURSDAY...HOWEVER MAY SEE SOME LIGHT MAINLY MT SNOW WITH AN ADDITIONAL INCH POSSIBLE ABOVE 8000 FEET. STILL A LITTLE EARLY FOR A WATCH OR ADVISORY TO BE ISSUED AS THE EVENT IS EXPECTED TO BEGIN TUESDAY AFTERNOON...AND MODELS HAVE NOT YET COME INTO GOOD AGREEMENT WITH RESPECT TO SPECIFIC QPF LOCATIONS AND AMOUNTS. AVIATION...VFR CONDITIONS AT ALL TERMINALS TODAY. INCREASING MID TO HIGH LEVEL CLOUDS OVER NORTHERN NEVADA THIS MORNING...EXPANDING INTO CENTRAL NEVADA THIS EVENING. NOT EXPECTING ANY PRECIPITATION AT THE FOUR MAIN TERMINALS THROUGH AT LEAST 12Z SUNDAY. MAIN ISSUE TODAY WILL BE SOUTHWESTERLY WIND GUSTS IN THE 17-27KT RANGE LATE THIS MORNING THROUGH EARLY THIS EVENING HOURS. && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.